Alert archive / South Carolina / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 46, NWS Charleston, SC
NWS Charleston, SC issued this severe thunderstorm warning at May 4, 2009, 7:01 PM EDT for Colleton County, Dorchester County, South Carolina. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 4, 2009, 7:01 PM EDT (23:01 UTC)
- Expired
- May 4, 2009, 7:51 PM EDT
- In force
- 50 min
- Issued by
- NWS Charleston, SC
- Area
- Storm-based polygon
Counties Colleton County, SC, Dorchester County, SC
The radar
The Charleston,SC radar (KCLX), 66 km from the middle of the area, began a volume at 23:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 4, 2:39 PM EDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 11.0 hours before the alert went out and 59 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 647 J/kg
- Mixed-layer CIN
- -88 J/kg
- Mixed-layer LCL
- 971 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 82 m²/s²
- 0-3 km storm-relative helicity
- 79 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 1.5
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS52 KCHS 042301 SVRCHS SCC029-035-050000- /O.NEW.KCHS.SV.W.0046.090504T2301Z-090505T0000Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE CHARLESTON SC 701 PM EDT MON MAY 4 2009 THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHERN COLLETON COUNTY IN SOUTHEAST SOUTH CAROLINA... CENTRAL DORCHESTER COUNTY IN SOUTHEAST SOUTH CAROLINA... * UNTIL 800 PM EDT * AT 658 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR RUFFIN...OR ABOUT 8 MILES NORTHWEST OF WALTERBORO...MOVING NORTHEAST AT 25 MPH. * SOME LOCATIONS IN OR NEAR THE PATH OF THE STORM INCLUDE... RUFFIN...WILLIAMS... CANADYS... SAINT GEORGE... DORCHESTER... PRECAUTIONARY/PREPAREDNESS ACTIONS... REMAIN ALERT. WEATHER CONDITIONS WILL RAPIDLY DETERIORATE AS STORMS APPROACH. SEEK SHELTER IN A STURDY BUILDING...MOVE TO AN INTERIOR ROOM AND STAY AWAY FROM WINDOWS. FREQUENT LIGHTNING IS OCCURRING WITH THIS THUNDERSTORM. MOVE INDOORS IMMEDIATELY. IF THERE IS NO SAFE SHELTER AVAILABLE...STAY AWAY FROM ISOLATED HIGH OBJECTS AND BODIES OF WATER. IF YOU CAN HEAR THUNDER... YOU ARE WITHIN STRIKING DISTANCE. TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE TOLL FREE AT 1-888-383-2024. && LAT...LON 3325 8048 3309 8031 3290 8075 3303 8090 TIME...MOT...LOC 2300Z 241DEG 24KT 3299 8076 $$
2 follow-up statements
000 WWUS52 KCHS 042327 SVSCHS SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 727 PM EDT MON MAY 4 2009 SCC029-035-050000- /O.CON.KCHS.SV.W.0046.000000T0000Z-090505T0000Z/ DORCHESTER SC-COLLETON SC- 727 PM EDT MON MAY 4 2009 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM EDT FOR NORTH CENTRAL COLLETON AND CENTRAL DORCHESTER COUNTIES... AT 725 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR CANADYS...OR ABOUT 8 MILES SOUTH OF SAINT GEORGE... MOVING NORTHEAST AT 30 MPH. SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...CANADYS... DORCHESTER...HARLEYVILLE AND SAINT GEORGE. PRECAUTIONARY/PREPAREDNESS ACTIONS... FREQUENT LIGHTNING IS OCCURRING WITH THIS THUNDERSTORM. MOVE INDOORS IMMEDIATELY. IF THERE IS NO SAFE SHELTER AVAILABLE...STAY AWAY FROM ISOLATED HIGH OBJECTS AND BODIES OF WATER. IF YOU CAN HEAR THUNDER... YOU ARE WITHIN STRIKING DISTANCE. TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO CHS.SKYWARN@NOAA.GOV. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT. && LAT...LON 3314 8070 3325 8048 3309 8031 3296 8060 TIME...MOT...LOC 2326Z 241DEG 24KT 3307 8058 $$
000 WWUS52 KCHS 042351 SVSCHS SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 751 PM EDT MON MAY 4 2009 SCC029-035-050001- /O.CAN.KCHS.SV.W.0046.000000T0000Z-090505T0000Z/ DORCHESTER SC-COLLETON SC- 751 PM EDT MON MAY 4 2009 ...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN COLLETON AND CENTRAL DORCHESTER COUNTIES HAS BEEN CANCELLED... AT 750 PM EDT...RADAR INDICATED THAT THE SEVERE THUNDERSTORM THAT PROMPTED THE WARNING HAD MOVED OUT OF THE WARNED AREA...THUS THE SEVERE THUNDERSTORM WARNING HAS BEEN CANCELED. ALTHOUGH THE SEVERE THUNDERSTORM WARNING IS NO LONGER IN EFFECT... THUNDERSTORMS ARE STILL CAPABLE OF PRODUCING GUSTY WINDS...SMALL HAIL...FREQUENT LIGHTNING AND HEAVY RAINFALL. THE SAFEST COURSE OF ACTION IS TO REMAIN INDOORS UNTIL THE STORMS HAVE PASSED. TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO CHS.SKYWARN@NOAA.GOV. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT. LAT...LON 3314 8070 3325 8048 3309 8031 3296 8060 TIME...MOT...LOC 2351Z 241DEG 24KT 3315 8040 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at May 4, 4:11 PM EDT, 2 hours 50 minutes earlier.
Area forecast discussion, May 4, 4:11 PM EDT, 2 hours 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
411 PM EDT MON MAY 4 2009
...SEVERE THUNDERSTORM WATCH NOW IN EFFECT FOR ALL LAND AREAS AND
THE CHARLESTON COUNTY COASTAL WATERS THROUGH THIS EVENING...
.SYNOPSIS...
ATLANTIC HIGH PRESSURE WILL REMAIN JUST OFF THE COAST FOR MOST OF
THE WEEK...WHILE A SURFACE TROUGH PERSISTS INLAND. AN APPROACHING
FRONT MAY MOVE INTO THE SOUTHEAST STATES DURING THE LATE WEEK
PERIOD.
&&
.NEAR TERM /UNTIL 6 AM TUESDAY MORNING/...
THE LARGE CONVECTIVE CLUTTERS OVER SC AND GA TO THE NORTHERN PART OF
FLORIDA WILL CONTINUE TO BE A CONCERN ACROSS THE LOCAL AREA THROUGH
THIS EVENING...AS STRONG SHORT WAVE IN THE SAME AREA PUSHES ACROSS
THE CWFA. WHILE THE FIRST BATCH OF POTENTIAL SEVERE TSTMS IS
BRUSHING SCREVEN AND ALLENDALE COUNTIES LATE THIS AFTERNOON...THERE
IS ADDITIONAL STRONG STORMS ACROSS SOUTHERN GA WHICH TAKING ON A
BOW ORIENTATION. WIND FIELDS...WHILE NOT IMPRESSIVE ARE ENOUGH TO
ENHANCE UPDRAFTS THAT GET GOING ACROSS THE AREA...FURTHER ENHANCED
BY SBCAPES THAT ACCORDING TO SPC HOURLY MESOSCALE ANALYSIS IS AS
HIGH AS 2000-2500 J/KG. LIFTED INDICES ON BOTH MSAS ANALYSIS AND
FROM SPC ARE AS STRONG AS -6 AND -7. WHILE OUR MID LEVEL LAPSE
RATES HAVE FALLEN SINCE EARLIER TODAY...THEY ARE STILL QUITE
IMPRESSIVE AT 6-6.5 DEGREES C ACROSS THE ENTIRE FORECAST AREA. AS
THE MCS CONTINUES TO SHIFT EASTWARD...ADDITIONAL OUTFLOW BOUNDARIES
WILL PUSH INTO THE AREA...AND INTERACT WITH OUTFLOW BOUNDARIES
ALREADY IN PLACE FROM ONGOING CONVECTION. IN ADDITION...SEA BREEZE
BOUNDARY...WHICH IS STRUGGLING TO REACH THE US-17 CORRIDOR WILL
STILL COME INTO PLAY AS IT INTERACTS WITH APPROACHING CONVERGENT
BOUNDARIES FROM THE WEST. WITH DYNAMICS...THERMODYNAMICS...MOISTURE
AND INSTABILITY ALL IN PLACE THERE REMAINS A RISK OF SEVERE WEATHER
THROUGH THIS EVENING...UNTIL WE LOSE DIURNAL HEATING AND THE SHORT
WAVE PASSES THROUGH BY 01Z WEST AND 04Z EAST. WE HAVE MAINTAINED THE
PROBABILITY OF DAMAGING WINDS AND LARGE HAIL...BUT GIVEN PWATS 1.5
TO 1.75 INCHES /WELL ABOVE NORMAL/...AND SOME INLAND SOUNDINGS
INDICATIVE OF POSSIBLE TRAINING...WE WILL ALSO MAINTAIN THE CHANCE
OF HEAVY RAINS. ANOTHER SHORT WAVE TROUGH WILL PUSH THROUGH THE AREA
LATE TONIGHT...BUT BY THEN MOST OF INSTABILITY AND THERMODYNAMICS
HAVE EXITED THE REGION.
OUR FORECAST FOR TONIGHT WILL SHOW HIGHEST COVERAGE OF SHOWERS/TSTMS
EARLY TONIGHT IN THE NW TIER BEFORE THE SHORT WAVE MOVES THROUGH. WE
WILL HIGH CHANCE TO LIKELY POPS NW OF A LINE FROM MCCLELLANVILLE TO
CHARLESTON TO HARDEEVILLE...STATESBORO AND REIDSVILLE. POPS WILL TREND
DOWNWARDS QUICKLY AFTER SHORT WAVE PASSAGE OVERNIGHT...WITH NO MORE
THAN CHANCE POPS NORTH...AND SLIGHT CHANCE OR NIL POPS TO THE SOUTH
BY MORNING. ANY REFORMATION OF PRECIP WITH THE SECOND SHORT WAVE
WILL REMAIN TO THE WEST AND NW OF THE CWFA THROUGH TONIGHT.
WITH SOME CLEARING OF CLOUD COVER LATE TONIGHT OVER SE GA WE WILL
NEED TO KEEP WATCH FOR FOG FORMATION...ESPECIALLY IN AREAS THAT
RECEIVE RAINFALL. HOWEVER...GIVEN THAT GEOSTROPHIC WINDS ARE AS HIGH
AS 15-20 KT...THIS WOULD NEGATE ANY MENTION OF FOG IN THE FORECAST
AT THIS TIME.
LOWEST TEMPS TONIGHT WILL AGAIN BE WELL ABOVE NORMAL /WHICH IS IN
THE MID 50S TO LOWER 60S/...WITH LOWEST READINGS ONLY DOWN INTO THE
MIDDLE AND UPPER 60S MOST LOCATIONS.
&&
.SHORT TERM /6 AM TUESDAY MORNING THROUGH 6 PM TUESDAY/...
THE CHANGE TO THE UNSETTLED AND WETTER PATTERN WILL CONTINUE AGAIN
TOMORROW...AS YET ANOTHER SHORT WAVE TROUGH MOVES INTO THE AREA
TUESDAY AFTERNOON. DEEP MOISTURE WILL AGAIN PREVAIL WITH PWATS OF
1.5 TO 1.75 INCHES...AND SUFFICIENT INSTABILITY AGAIN IN PLACE AHEAD
OF THE FRONTAL BOUNDARY TO THE NW. REMNANTS OF THE MCS OVER THE SE
TONIGHT WILL BE IN PLACE DURING TUESDAY...WITH VARIOUS LOW LEVEL AND
SURFACE BOUNDARIES TO AGAIN RESULT FROM IT...OTHER CONVECTION AND
THE SEA BREEZE.
LAPSE RATES ARE WEAK TO MODERATE ON TUESDAY...WHILE LIFTED INDICES
OF -4/-5 AND SBCAPES OF 1000-1500 J/KG SUGGEST THERE WILL BE
SUFFICIENT LIFT ONCE AGAIN FOR CONVECTION TO DEVELOP AS MOISTURE
AXIS REMAINS IN PLACE ACROSS THE LOCAL AREA. BOTH A MID LEVEL JET
AND AN UPPER LEVEL SPEED MAX WILL MOVE INTO THE AREA LATE WILL HELP
TO ENHANCE THE UPDRAFTS AND WE COULD AGAIN BE LOOKING AT THE
POSSIBILITY OF STRONG OR SEVERE TSTMS. HOWEVER...WITH PLENTY OF
CONVECTIVE DEBRIS CLOUDINESS AND FORECAST CONVECTIVE TEMPS IN THE
MID 80S /WHICH LOOKS TO BE A LITTLE HIGHER THAN OUR MAX TEMPS...OUR
CONFIDENCE IS NOT HIGH ENOUGH TO INCLUDE IN THE PUBLIC FORECAST.
THAT ALONG WITH SPC DAY 2 PROBABILITIES OF ONLY 5 PERCENT SUGGEST NO
MENTION OF SEVERE WEATHER YET IN THE HAZARDOUS WEATHER OUTLOOK.
SHOULD WE SEE ENOUGH INSOLATION WITH A THINNING OF THE DEBRIS
CLOUDS...THEN STRONG WINDS WOULD BE THE PRIMARY RISK...AND WITH WET
BULBS NEAR 10-11K FT AND 500 MB TEMPS AROUND -12C...HAIL WOULD ALSO
BE OF CONCERN. BULK SHEAR IS NO MORE THAN 25-30 KT...WHICH SUGGESTS
THAT ANY SPINUPS THAT MAY OCCUR WOULD HAVE TO FORM ALONG AN
INTERACTION OF BOUNDARIES...SUCH AS THE SEA BREEZE. SPEAKING OF
WHICH...THE SYNOPTIC FLOW IS MORE SOUTHERLY ON TUESDAY...ALLOWING
THE SEA BREEZE TO PENETRATE INLAND MUCH FURTHER THAN
TODAY...ESPECIALLY OVER SC. LOOK FOR INLAND PENETRATION NEAR THE
I-95 CORRIDOR...PROVIDED WE SEE ENOUGH SUNSHINE.
WHILE THICKNESS SUPPORTS READINGS INTO THE MID AND UPPER 80S...GIVEN
CONSIDERABLE CLOUDINESS AND ONSHORE FLOW...WE HAVE TRIMMED THOSE
VALUES BY ABOUT 2-4 DEGREES. THIS RESULTS IN 80-85 MOST
AREAS...EXCEPT MID-UPPER 70S AT THE BEACHES.
&&
.LONG TERM /TUESDAY NIGHT THROUGH MONDAY/...
MEDIUM RANGE GUIDANCE IS IN FAIRLY GOOD AGREEMENT THROUGH THE
EXTENDED PERIODS THIS AFTERNOON. MODEL SOLUTIONS CONTINUE TO SHOW
ATLANTIC RIDGE REMAINING IN PLACE SOUTH AND EAST OF THE FORECAST
AREA...WITH A FRONTAL BOUNDARY HANGING UP ACROSS THE SOUTHERN
MID-ATLANTIC STATES THROUGH THE REMAINDER OF THE WEEK AND INTO THE
FIRST HALF OF THE UPCOMING WEEKEND.
UPPER LEVEL FLOW IS EXPECTED TO REMAIN ZONAL THROUGH THE
WEEKEND...WITH SOME SHORTWAVE ENERGY MOVING THROUGH THE PROGRESSIVE
FLOW ALOFT. WITH DEEP MOISTURE IN PLACE ACROSS THE REGION AND SOME
UPPER LEVEL SUPPORT...WILL NEED TO KEEP SLIGHT CHANCE/LOW CHANCE
POPS IN THE FORECAST FOR MOST ZONES TUESDAY THROUGH SATURDAY FOR
MAINLY AFTERNOON/EVENING SHOWERS AND THUNDERSTORMS. BEST CHANCES FOR
RAINFALL APPEAR TO BE WEDNESDAY AFTERNOON/EVENING AT THIS TIME...AS
A FAIRLY STRONG SHORTWAVE TROUGH PUSHES THROUGH THE REGION. THE
AMOUNT OF INSTABILITY REMAINS QUESTIONABLE AT THIS TIME...BUT IF A
FAIR AMOUNT OF SUNSHINE IS SEEN...WE COULD BE LOOKING AT DECENT
SEVERE WEATHER EVENT.
MODEL CONSENSUS SUGGESTS THE FRONTAL BOUNDARY WILL PUSH SOUTHWARD
INTO THE FORECAST AREA SUNDAY AND SUNDAY NIGHT. THERE REMAINS SOME
QUESTION REGARDING ITS PROGRESSION THROUGH THE FORECAST AREA...SO
FOR NOW WILL KEEP SLIGHT CHANCE POPS IN THE FORECAST BOTH SUNDAY AND
MONDAY.
TEMPERATURES ARE EXPECTED TO RUN SLIGHTLY ABOVE CLIMO THROUGH THE
EXTENDED PERIODS.
&&
.AVIATION /20Z MONDAY THROUGH SATURDAY/...
THE MAIN CHALLENGE FOR THE 18Z TAF PERIOD REMAINS TRYING TO PIN
DOWN THE TIMING...INTENSITY AND COVERAGE OF POSSIBLE SHOWER AND
TSTM ACTIVITY THAT WILL MOVE INTO THE REGION THIS AFTERNOON AND
INTO THE EVENING. HAVE MAINTAINED CB GROUPS FOR BOTH KCHS AND KSAV
ALONG WITH INCLUDING A TEMPO GROUP OF -TSRA BY 22Z OR SHORTLY
AFTER. YET...WILL HAVE TO CONTINUE TO MONITOR RADAR TRENDS AS
TIMING OF PRECIP REMAINS UNCERTAIN AS SHOWERS AND THUNDERSTORMS
HAVE ALREADY DEVELOPED WEST OF KSAV. EXPECT GUSTY WINDS IN/NEAR
ANY THUNDERSTORMS...ALONG WITH MVFR VISIBILITIES OR LOWER. WILL
AMEND TAFS IF THESE CONDITIONS ARE EXPECTED TO AFFECT EITHER
TERMINAL. WINDS WILL BACK MORE SOUTHERLY OVERNIGHT WITH SOUNDINGS
SHOWING 25 TO 30 KNOT WINDS AROUND 2000 FT AGL. IF SURFACE WINDS
DROP OFF MORE THAN EXPECTED OVERNIGHT INTO EARLY TUESDAY
MORNING...LOW LEVEL WIND SHEAR MAY NEED TO BE INTRODUCED INTO THE
TAFS...ESPECIALLY FOR KCHS. THIS WILL BE REEVALUATED AT THE NEXT
TAF PERIOD AS WELL AS ANY POTENTIAL FOR CONVECTION TUESDAY
AFTERNOON/EVENING.
EXTENDED AVIATION OUTLOOK...THERE IS A CHANCE OF MVFR OR LOWER
CONDITIONS IN SHOWERS AND TSTMS THROUGH AT LEAST WEDNESDAY. VFR
CONDITIONS ARE THEN EXPECTED THURSDAY THROUGH SATURDAY.
&&
.MARINE...
THE COASTAL WATERS WILL REMAIN ALONG THE NW EDGE OF THE SUB TROPICAL
ATLANTIC RIDGE TONIGHT AND TUESDAY...AS THE PERSISTENT AND NEARLY
STATIONARY FRONTAL SYSTEM WILL CONTINUE TO LIE INLAND TO THE NORTH
AND WEST. THERE MAY BE A SMALL WINDOW FOR A DISRUPTION IN THE
SOUTHERLY FLOW OVER THE COASTAL WATERS EARLY TONIGHT IN ASSOCIATION
WITH THE MCS...BUT LIKE RECENT NIGHTS WE LOOK FOR A NOCTURNAL SURGE
AS THE LOW LEVEL JET SKIRTS THE AREA AND 1000 MB GEOSTROPHIC WINDS
INCREASE. HOWEVER...DESPITE THE SURGE...WINDS AND SEAS WILL REMAIN
BELOW ANY SCA CRITERIA. SEA BREEZE CIRCULATION WILL ENHANCE WINDS IN
CHARLESTON HARBOR AND NEAR THE COAST TUESDAY AFTERNOON...BUT WE SEE
CONDITIONS FALLING JUST SHY OF ANY SCA OVER AMZ330...WITH SPEEDS NO
MORE THAN 15-20 KT OVER THE ATLANTIC AND SEAS 5 FT OR LESS.
ATLANTIC HIGH PRESSURE WILL REMAIN IN PLACE SOUTH OF THE
REGION...WITH A FRONTAL BOUNDARY HUNG UP ACROSS THE SOUTHERN
MID-ATLANTIC STATES. THIS WILL RESULT IN A PERSISTENT
SOUTH-SOUTHWEST FLOW ACROSS THE WATERS TUESDAY NIGHT THROUGH
SATURDAY. AT THIS TIME IT APPEARS THAT WINDS/SEAS WILL REMAIN BELOW
SMALL CRAFT THRESHOLDS...BUT WILL NEED TO KEEP A CLOSE EYE ON WINDS
FRIDAY NIGHT AND SATURDAY AS PORTIONS OF THE WATERS MAY APPROACH
SMALL CRAFT LEVELS.
&&
.CHS WATCHES/WARNINGS/ADVISORIES...
GA...SEVERE THUNDERSTORM WATCH UNTIL 7 PM EDT THIS EVENING FOR
GAZ099>101-114>119-137>141.
SEVERE THUNDERSTORM WATCH UNTIL 8 PM EDT THIS EVENING FOR
GAZ087-088.
SC...SEVERE THUNDERSTORM WATCH UNTIL 7 PM EDT THIS EVENING FOR
SCZ047-048-051.
SEVERE THUNDERSTORM WATCH UNTIL 8 PM EDT THIS EVENING FOR
SCZ040-042>045-049-050.
MARINE...SEVERE THUNDERSTORM WATCH UNTIL 8 PM EDT THIS EVENING FOR
AMZ330-350.
&&
33/JRJHazardous weather outlook, May 4, 2:51 PM EDT, 4 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE CHARLESTON SC 251 PM EDT MON MAY 4 2009 GAZ099>101-114>119-137>141-SCZ047-048-051-051000- CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS-INLAND BRYAN-COASTAL BRYAN- INLAND CHATHAM-COASTAL CHATHAM-LONG-INLAND LIBERTY-COASTAL LIBERTY- INLAND MCINTOSH-COASTAL MCINTOSH-INLAND JASPER-BEAUFORT- COASTAL JASPER- 251 PM EDT MON MAY 4 2009 ...SEVERE THUNDERSTORM WATCH 240 IN EFFECT UNTIL 7 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. AMZ330-350-GAZ087-088-SCZ040-042>045-049-050-051000- CHARLESTON HARBOR- WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-JENKINS- SCREVEN-ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-BERKELEY- COASTAL COLLETON-CHARLESTON- 251 PM EDT MON MAY 4 2009 ...SEVERE THUNDERSTORM WATCH 242 IN EFFECT UNTIL 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS...SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. AMZ352-354-374-051000- WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM- 251 PM EDT MON MAY 4 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. 33
In the hours before
Local storm report, May 4, 5:44 PM EDT, 1 hour 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
544 PM EDT MON MAY 04 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0526 PM HAIL COTTAGEVILLE 32.94N 80.48W
05/04/2009 E1.00 INCH COLLETON SC LAW ENFORCEMENT
&&Local storm report, May 4, 6:10 PM EDT, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
610 PM EDT MON MAY 04 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0550 PM HAIL COTTAGEVILLE 32.94N 80.48W
05/04/2009 M0.50 INCH COLLETON SC TRAINED SPOTTER
&&
33Local storm report, May 4, 6:26 PM EDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
626 PM EDT MON MAY 04 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0530 PM TSTM WND DMG 4 NNE WALTERBORO 32.96N 80.64W
05/04/2009 COLLETON SC LAW ENFORCEMENT
TREE FELL ON POWER LINES CAUSING POWER LINES TO COME DOWN
WITH POWER OUTAGES IN THE WALTERBORO AREA.
&&
3Special weather statement, May 4, 6:38 PM EDT, 23 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 638 PM EDT MON MAY 4 2009 SCZ042-043-042315- HAMPTON-INLAND COLLETON- 638 PM EDT MON MAY 4 2009 ...STRONG THUNDERSTORMS WILL IMPACT NORTHERN COLLETON AND POSSIBLY NORTHEASTERN HAMPTON COUNTIES THROUGH 715 PM EDT... AT 636 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CAPABLE OF PRODUCING 1/2 INCH HAIL...AND GUSTY WINDS OF 35 TO 45 MPH. THIS STORM WAS LOCATED NEAR CANADYS...OR ABOUT 8 MILES NORTH OF WALTERBORO...MOVING NORTHEAST AT 30 MPH. AREAS IN AND AROUND CANADYS...COLLETON...ISLANDTON...RUFFIN...SMOAKS AND WILLIAMS WILL BE IMPACTED THROUGH 715 PM EDT. ADDITIONAL STORMS MAY IMPACT NORTHEAST HAMPTON COUNTY. A SEVERE THUNDERSTORM WATCH IS ALSO IN EFFECT. THUNDERSTORMS CAN PRODUCE LARGE HAIL...DAMAGING WINDS...AND ISOLATED TORNADOES SUDDENLY...SOMETIMES WITH LITTLE OR NO WARNING. BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AND BE READY TO ACT QUICKLY IF SEVERE WEATHER IS OBSERVED OR A WARNING IS ISSUED. PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE AT 1-888-383-2024 IF YOU OBSERVE SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS AND POWER LINES.
Local storm report, May 4, 6:57 PM EDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
657 PM EDT MON MAY 04 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0645 PM HAIL KNIGHTSVILLE 33.01N 80.24W
05/04/2009 E0.88 INCH DORCHESTER SC PUBLIC
&&Local storm report, May 4, 7:01 PM EDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
701 PM EDT MON MAY 04 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0658 PM HAIL SUMMERVILLE 33.02N 80.18W
05/04/2009 E1.25 INCH DORCHESTER SC PUBLIC
HAIL WAS FALLING ON ALT ROUTE 17.
&&The office that day
Everything else NWS Charleston, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 4, 4:04 PM EDT | Severe Thunderstorm Warning | CHS | Allendale | 46 min |
| May 4, 5:19 PM EDT | Severe Thunderstorm Warning | CHS | Allendale | 26 min |
| May 4, 5:26 PM EDT | Severe Thunderstorm Warning | CHS | Colleton, Dorchester | 49 min |
| May 4, 5:48 PM EDT | Severe Thunderstorm Warning | CHS | Colleton, Dorchester, Hampton | 29 min |
| May 4, 6:31 PM EDT | Severe Thunderstorm Warning | CHS | Berkeley, Charleston, Dorchester | 44 min |
| May 4, 7:13 PM EDT | Severe Thunderstorm Warning | CHS | Berkeley | 62 min |
| May 4, 7:54 PM EDT | Severe Thunderstorm Warning | CHS | Berkeley | 39 min |
Nearby
Severe Thunderstorm Warnings in South Carolina, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.